Techno Press
Techno Press

Steel and Composite Structures   Volume 28, Number 6, September25 2018, pages 671-679
DOI: http://dx.doi.org/10.12989/scs.2018.28.6.671
 
Stability of five layer sandwich beams – a nonlinear hypothesis
Mikolaj J. Smyczynski and Ewa Magnucka-Blandzi

 
Abstract     [Full Text]
    The paper is devoted to the stability analysis of a simply supported five layer sandwich beam. The beam consists of five layers: two metal faces, the metal foam core and two binding layers between faces and the core. The main goal is to elaborate a mathematical and numerical model of this beam. The beam is subjected to an axial compression. The nonlinear hypothesis of deformation of the cross section of the beam is formulated. Based on the Hamilton's principle the system of four stability equations is obtained. This system is approximately solved. Applying the Bubnov-Galerkin&339;s method gives an ordinary differential equation of motion. The equation is then numerically processed. The equilibrium paths for a static and dynamic load are derived and the influence of the binding layers is considered. The main goal of the paper is an analytical description including the influence of binding layers on stability, especially on critical load, static and dynamic paths. Analytical solutions, in particular mathematical model are verified numerically and the results are compared with those obtained in experiments.
 
Key Words
    five layer beam; binding layers; shear effect; equilibrium paths; critical load
 
Address
(1) Mikolaj J. Smyczynski:
Institute of Applied Mechanics, Poznan University of Technology, ul. Jana Pawla II 24, 60-965 Poznań Poland;
(2) Ewa Magnucka-Blandzi:
Institute of Mathematics, Poznan University of Technology, ul. Piotrowo 3A, 60-965 Poznań Poland.
 

Techno-Press: Publishers of international journals and conference proceedings.       Copyright © 2019 Techno Press
P.O. Box 33, Yuseong, Daejeon 305-600 Korea, Tel: +82-42-828-7996, Fax : +82-42-828-7997, Email: technop@chol.com